question-icon

Does the attached CBC report indicate Leukemia or just an infection?

default
Posted on Wed, 11 Jul 2018
Question: Hi,

Attached my kids complete blood report. He is suffering from fever (103 Celcius). Can you analyse it? Is it something serious (like leukaemia)? Or just infection?
Thanks!
doctor
Answered by Dr. Diptanshu Das (17 minutes later)
Brief Answer:
Possibly just an infection

Detailed Answer:
Thanks for asking on HealthcareMagic.

I have gone carefully through your query and understand your concerns. Possibly it is just a bacterial infection, as evident from the raised neutrophil count. I would not be worried about leukaemia from this report alone. It is unlikely to be serious if treated properly with suitable antibiotics.

Let me know if I could help further.

Regards
Above answer was peer-reviewed by : Dr. Nagamani Ng
doctor
default
Follow up: Dr. Diptanshu Das (16 hours later)
Thanks.

Fever is down now, but he is sleepy and drowsy now. Is it due to the prescribed medication? Please review them.

Attaching them.
doctor
Answered by Dr. Diptanshu Das (44 minutes later)
Brief Answer:
Please provide me with the list of medicines the child is being given.

Detailed Answer:
The sleepiness or drowsiness is not a good sign. It is unlikely to be due to the medicines unless antiallergics like cetirizine have been prescribed. Could you please provide me with the list of medicines that are being given. I will let you know accordingly.

Regards
Above answer was peer-reviewed by : Dr. Kampana
doctor
default
Follow up: Dr. Diptanshu Das (1 hour later)
He is fine now. Active and playing. Other medicines:

1. TY - 250 (Paracetamol Peddiatric Oral Suspension).
2. Luminart (Artemether and Lumefantrine Dry Syrup)
3. Endoxil-100 (Cefpodoxime 100mg)
4. Meftal p Syrup

Thanks!
default
Follow up: Dr. Diptanshu Das (39 minutes later)
Can you analyse these medications and let me know if they cause sleepiness as side effect?
doctor
Answered by Dr. Diptanshu Das (53 minutes later)
Brief Answer:
Unlikely

Detailed Answer:
The mentioned medicines are unlikely to give rise to increased sleepiness.
I am not sure if giving Luminart (Artemether and Lumefantrine Dry Syrup) is justifiable, but anyway.
it would be a good idea to get the child evaluated.

Regards
Above answer was peer-reviewed by : Dr. Nagamani Ng
doctor
Answered by
Dr.
Dr. Diptanshu Das

Pediatric Neurologist

Practicing since :2005

Answered : 3871 Questions

premium_optimized

The User accepted the expert's answer

Share on
Does the attached CBC report indicate Leukemia or just an infection?

Brief Answer: Possibly just an infection Detailed Answer: Thanks for asking on HealthcareMagic. I have gone carefully through your query and understand your concerns. Possibly it is just a bacterial infection, as evident from the raised neutrophil count. I would not be worried about leukaemia from this report alone. It is unlikely to be serious if treated properly with suitable antibiotics. Let me know if I could help further. Regards